Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 154, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 29, 2011, 10:39 PM EDT for Bladen County, North Carolina. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2011, 10:39 PM EDT (02:39 UTC)
- Expired
- Aug 29, 2011, 11:39 PM EDT
- In force
- 60 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Bladen County, NC
The radar
The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 11:05 PM EDT | TSTM WND DMG | 1 Se Elizabethtown, NC | TREE DOWN ON MERCER MILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 3:56 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 2.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2613 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -3.4
The text
As transmitted, in the capitals the NWS used until 2016.
389
WUUS52 KILM 300239
SVRILM
NCC017-300400-
/O.NEW.KILM.SV.W.0154.110830T0239Z-110830T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1039 PM EDT MON AUG 29 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL MIDNIGHT EDT
* AT 1038 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DUART TO RUSKIN TO ABBOTTSBURG...AND MOVING EAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
WHITE OAK...
RUSKIN...
JEROME...
ELIZABETHTOWN...
ELKTON...
EMERSON...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3467 7832 3461 7831 3457 7825 3453 7827
3449 7823 3447 7819 3445 7819 3440 7826
3437 7836 3438 7845 3447 7867 3446 7884
3447 7885 3464 7883 3469 7880 3484 7890
3485 7882 3486 7850
TIME...MOT...LOC 0239Z 281DEG 15KT 3487 7882 3471 7871
3450 7873
$$
RAS2 follow-up statements
181
WWUS52 KILM 300306
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1106 PM EDT MON AUG 29 2011
NCC017-300400-
/O.CON.KILM.SV.W.0154.000000T0000Z-110830T0400Z/
BLADEN NC-
1106 PM EDT MON AUG 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR BLADEN COUNTY...
AT 1105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JEROME TO WHITE LAKE...MOVING EAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMMON AND
LAGOON.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3467 7832 3461 7831 3457 7825 3453 7827
3449 7823 3447 7819 3445 7819 3440 7826
3437 7836 3438 7845 3447 7867 3446 7884
3447 7885 3464 7883 3469 7880 3484 7890
3485 7882 3486 7850
TIME...MOT...LOC 0306Z 268DEG 16KT 3485 7868 3463 7853
$$
RAS379
WWUS52 KILM 300339
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1139 PM EDT MON AUG 29 2011
NCC017-300349-
/O.CAN.KILM.SV.W.0154.000000T0000Z-110830T0400Z/
BLADEN NC-
1139 PM EDT MON AUG 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR BLADEN COUNTY IS CANCELED...
AT 1137 PM EDT...THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE
MOVED EAST INTO SAMPSON COUNTY...THUS THE WARNING HAS BEEN CANCELED.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3467 7832 3461 7831 3457 7825 3453 7827
3449 7823 3447 7819 3445 7819 3440 7826
3437 7836 3438 7845 3447 7867 3446 7884
3447 7885 3464 7883 3469 7880 3484 7890
3485 7882 3486 7850
TIME...MOT...LOC 0339Z 268DEG 16KT 3486 7850 3463 7835
$$
RASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 8:33 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 29, 8:33 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 833 PM EDT MON AUG 29 2011 .SYNOPSIS... AN UPPER-LEVEL IMPULSE AND A WEAK COLD FRONT WILL BRING THE ONLY CHANCE FOR RAIN TONIGHT INTO TUESDAY MORNING. HIGH PRESSURE WILL FOLLOW LATER TUESDAY AND PERSIST FOR MOST OF THE WEEK...WITH DRY WEATHER AND NEAR NORMAL TEMPERATURES. && .NEAR TERM /THROUGH TUESDAY/... AS OF 6:55 PM MONDAY...SEA BREEZE HAS PUSHED SURFACE BOUNDARY INLAND AND NVA IN THE WAKE OF A FEATURE RESPONSIBLE FOR CONVECTION EARLIER OFFSHORE HAS LIMITED ACTIVITY ALONG THE COAST TO ALMOST NOTHING. DIFFERENT STORY INLAND WHERE STRONG SHORTWAVE IS ALLOWING CONVECTION TO ORGANIZE. FORECAST DILEMMA IS HOW FAR THIS CONVECTION MAKES IT EAST. 1800 UTC MODELS ARE INSISTENT ON THIS HAPPENING WITH THE SHORTWAVE AND THE FRONT PUSHING BACK TO THE SOUTHEAST. FOR THIS REASON I HAVE ELEVATED POPS QUITE A BIT FOR THE OVERNIGHT HOURS ALL AREAS. ALSO INCREASED CLOUD COVER AND MIN TEMPERATURES. SEVERE THREAT SEEMS TO BE DIMINISHING WITH THE HEATING OF THE DAY BUT STILL PLENTY OF DOWNDRAFT CAPE TO TAP IN THE NEXT COUPLE OF HOURS. WATCH CONTINUES THROUGH 11 PM. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... AS OF 2:00 PM MONDAY...PROGRESSIVE MID LEVEL TROUGH WILL BE REPLACED BY RIDGING WEDNESDAY ALTHOUGH THE FLOW WILL REMAIN SLIGHTLY FROM THE NORTHWEST. AT THE SURFACE...HIGH PRESSURE WILL BUILD DOWN FROM THE NORTHEAST THROUGH THE PERIOD. THIS WILL ALLOW COOL ALMOST FALL LIKE TEMPERATURES TO DEVELOP ESPECIALLY THURSDAY MORNING WHERE LOWER 60S WILL BE COMMON. REGARDING POPS CANT COMPLETELY RULE OUT ACTIVITY WITH ENOUGH LOW LEVEL MOISTURE REMAINING TUESDAY VIA THE SEA BREEZE. PROFILES ARE JUST TOO DRY FROM TOP TO BOTTOM WEDNESDAY. WITHOUT THE LUXURY OF VERIFICATION FOR THE NEW AIRMASS WILL OPT FOR A BLEND OF THE WARMER MET NUMBERS...WHICH MIGHT MAKE MORE SENSE VIA THE SLOW NATURE OF THE COLD AIR ADVECTION AND THE COOLER MAV NUMBERS. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 2:00 PM MONDAY...THURSDAY WILL BRING NORTHWESTERLY FLOW ALOFT WHILE HIGH PRESSURE AT THE SURFACE RIDGES IN FROM THE NNE. BOTH WILL PROVIDE A SOURCE FOR RELATIVELY DRY AIR SO THE DAY SHOULD STAY RAIN-FREE DESPITE SOME WEAK SHORTWAVES RIPPLING BY NOT FAR TO OUR NORTH. TEMPS WILL BE RIGHT NEAR CLIMO. UPPER PATTERN AMPLIFIES ON FRIDAY AS UPPER RIDGING BUILDS OVER MS/OH VALLEYS AND A TROUGH DEEPENS OFF THE MIDATLANTIC COAST. FLOW ALOFT VEERS TO NNW AND SURFACE HIGH SHOWS LITTLE MOVEMENT. THE DRY AIR SOURCES WILL THUS REMAIN UNFETTERED AND FRIDAY WILL ONCE AGAIN BE DRY AND SEASONABLE. THE UPPER RIDGE TO OUR WEST BECOMES SUPPRESSED BY SATURDAY AS A VERY BROAD BELT OF WESTERLIES PUSHES INTO THE NORTHERN PLAINS AND WESTERN GREAT LAKES. EVENTUALLY THIS JET WILL DEEPEN A TROUGH OVER THE OHIO VALLEY THAT COULD PUSH A FRONT INTO THE CAROLINAS BY THE END OF THE PERIOD. RAIN CHANCES WILL FINALLY RETURN TO THE FORECAST ON MONDAY. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... AS OF 00Z...CURRENT RADAR DEPICTS A CLUSTER OF SHRA/TSRA PROPAGATING EASTWARD TOWARDS THE AREA. THOUGH THIS CONVECTION IS SLOWLY WEAKENING...IT IS LIKELY THAT IT WILL AFFECT THE INLAND TERMINALS THIS EVENING. THEREFORE...HAVE INCLUDED A VCTS AT KLBT/KFLO OVER THE NEXT COUPLE OF HOURS. CONVECTION COULD CREATE BRIEF MVFR RESTRICTIONS. ALSO...CURRENT MVFR CIG AND VSBY RESTRICTIONS AT KMYR/KCRE. EXPECT THIS TO LAST FOR THE NEXT FEW HOURS. OVERNIGHT...THE CHANCE FOR ISOLATED TO SCATTERED CONVECTION WILL SPREAD ACROSS THE AREA INTO THE COASTAL SITES. GIVEN UNCERTAINTY...HAVE OPTED TO INCLUDE ONLY VCTS ATTM. OVERNIGHT INTO EARLY TUESDAY MORNING...A CHANCE OF SHRA/TSRA WILL SLOWLY DIMINISH AS THE MORNING PROGRESSES. LATEST GUIDANCE AND SOUNDINGS SUPPORT THE POSSIBILITY OF A LOW STRATUS LAYER DEVELOPING...POSSIBLY CREATING MVFR RESTRICTIONS AT KLBT/KFLO. FOR KILM/KCRE/KMYR...HAVE INTRODUCED A LLVL CLOUD LAYER...BUT KEPT AT SCT FOR NOW...INTRODUCING THE POTENTIAL FOR FOG DEVELOPMENT GIVEN LIGHT WINDS AND RESIDUAL MOISTURE. EXPECT LLVL JET TO AT INLAND SITES TO NOT SUPPORT ANY FOG DEVELOPMENT...THOUGH CANNOT RULE OUT ATTM. WINDS OVERNIGHT WILL BE NORTHEAST AROUND 8 KTS AT THE INLAND SITES...AND NEAR CALM AT THE COASTAL SITES. BY DAYBREAK...EXPECT VFR TO PREVAIL...WITH NORTHEAST WINDS SHIFTING TO THE EAST BY THE AFTERNOON WITH WIND SPEEDS AOB 10 KTS. EXTENDED OUTLOOK...PATCHY MORNING FOG EXPECTED WEDNESDAY AND THURSDAY MORNINGS...WITH ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON THROUGH SATURDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 6:50 PM MONDAY...ESSENTIALLY NO CHANGES TO COASTAL WATERS FORECAST. STILL EXPECT A WIND SHIFT TO NORTHEAST JUST AFTER MIDNIGHT. EXPECT CONVECTION TO FIRE AS WELL WITH STRONG MID LEVEL DYNAMICS. GOOD CHANCE OF A SMW OR MARINE WEATHER STATEMENT TO BE ISSUED AS EARLIER CONVECTION HAS BEEN LADEN WITH STRONG OUTFLOW BOUNDARIES. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 2:00 PM MONDAY...NORTHEASTERLY FLOW THROUGH THE PERIOD AS HIGH PRESSURE BUILDS IN. WIND FIELDS THROUGH 850MB SHOW AT LEAST THREE DISTINCT SURGES MOVING ACROSS. ONE TUESDAY...ONE WEDNESDAY AFTERNOON AND ONE THURSDAY MORNING. ALWAYS TOUGH TO TIME THESE EXACTLY BUT I DO HAVE THE WINDS ON THE HIGHER END OF THE 10-15 KNOT RANGE CORRESPONDING TO EACH OF THESE PERIODS. SWAN SEAS ARE 2-4 FEET WITH MOSTLY WIND WAVES. A VERY SUBTLE SWELL COMPONENT DOES DEVELOP LATE IN THE PERIOD. LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 2:00 PM MONDAY...WIND WILL BE OUT OF THE NORTHEAST ON THURSDAY AS HIGH PRESSURE SITS CENTERED OVER THE NEW ENGLAND STATES WHILE A RIDGE AXIS EXTENDS DOWN INTO THE CAROLINAS. SEAS WILL AVERAGE 2 TO 4 FT AND BE COMPRISED OF BOTH A 6 SECOND NE WIND WAVE AND AN 8 SEC EASTERLY 8 SEC WAVE. ATMOSPHERIC CHANGES FRIDAY AND SATURDAY WILL BE MINOR AND CONFINED TO THE UPPER LEVELS...WITH LITTLE CHANGES NOTED AFFECTING THE SURFACE PRESSURE PATTERN AND THUS THE WINDS. WIND AND SEAS FORECAST WILL REMAIN RELATIVELY STEADY. THERE COULD BE SOME VEERING ON SATURDAY AS THE SURFACE HIGH WEAKENS. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...SHK NEAR TERM...SHK SHORT TERM...SHK LONG TERM...MBB AVIATION...SGL
Hazardous weather outlook, Aug 29, 4:22 PM EDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 422 PM EDT MON AUG 29 2011 AMZ250-252-254-256-302030- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 422 PM EDT MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. A FEW STORMS COULD MOVE OFF THE COAST FROM THE MAINLAND AND BRIEFLY PRODUCE 30 KT OR GREATER WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-302030- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 422 PM EDT MON AUG 29 2011 ...SEVERE THUNDERSTORM WATCH 817 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS WITH A SECONDARY AFFECT FROM HAIL 1 INCH OR GREATER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DCH
In the hours before
Special weather statement, Aug 29, 4:48 PM EDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
448 PM EDT MON AUG 29 2011
SCZ032-033-039-053-292115-
FLORENCE-INLAND HORRY-MARION-WILLIAMSBURG-
448 PM EDT MON AUG 29 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY...WILLIAMSBURG...
FLORENCE AND MARION COUNTIES THROUGH 515 PM EDT...
AT 448 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STUCKEY...OR ABOUT 18 MILES SOUTHEAST OF LAKE CITY...MOVING NORTHEAST
AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE BRITTON NECK...GRESHAM...HEMINGWAY...
HENRY...INDIANTOWN...JOHNSONVILLE...KINGSBURG...OUTLAND...POSTON AND
STUCKEY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3374 7962 3405 7940 3393 7917 3377 7931
3378 7933 3374 7936 3369 7941 3366 7942
3364 7944
TIME...MOT...LOC 2048Z 214DEG 18KT 3377 7946
BACONSpecial weather statement, Aug 29, 5:15 PM EDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 515 PM EDT MON AUG 29 2011 NCZ099-109-292215- COLUMBUS-INLAND BRUNSWICK- 515 PM EDT MON AUG 29 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK AND COLUMBUS COUNTIES THROUGH 615 PM EDT... AT 515 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES EAST OF MAKATOKA...OR ABOUT 14 MILES SOUTHWEST OF LELAND... MOVING NORTHWEST AT 5 MPH. SOME LOCATIONS IMPACTED INCLUDE MAKATOKA. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. && LAT...LON 3414 7853 3433 7834 3419 7809 3403 7819 TIME...MOT...LOC 2115Z 117DEG 6KT 3415 7823 BACON
Local storm report, Aug 29, 6:12 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
612 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG 5 WNW GRESHAM 33.94N 79.50W
08/29/2011 FLORENCE SC 911 CALL CENTER
TREE DOWN NEAR INTERSECTION OF OLD RIVER ROAD AND
MCWHITE CIRCLE. TIME OF EVENT ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1100532
LACORTELocal storm report, Aug 29, 6:14 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
614 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG 5 SE PAMPLICO 33.95N 79.50W
08/29/2011 FLORENCE SC 911 CALL CENTER
TREE DOWN ON THOMAS LANE NEAR OLD RIVER ROAD. TIME OF
EVENT ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1100533
LACORTELocal storm report, Aug 29, 6:25 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
625 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 SE LAKE CITY 33.84N 79.71W
08/29/2011 FLORENCE SC 911 CALL CENTER
TREE DOWN ON JOHNSONVILLE HWY NEAR MCCLAM ROAD. TIME OF
EVENT ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1100534
LACORTESpecial weather statement, Aug 29, 7:56 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
756 PM EDT MON AUG 29 2011
SCZ017-300100-
MARLBORO-
756 PM EDT MON AUG 29 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS MARLBORO COUNTY THROUGH 900
PM EDT...
AT 756 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF WALLACE...OR ABOUT OVER CHERAW...MOVING EAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...CHAVISTOWN...CLIO...
DUNBAR...MCCOLL...WALLACE...BLENHEIM AND TATUM.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
LAT...LON 3480 7967 3463 7946 3460 7946 3441 7957
3446 7975 3447 7973 3449 7972 3452 7976
3449 7979 3451 7983 3460 7981 3462 7978
3465 7982 3468 7986 3475 7990 3477 7994
3481 7993
TIME...MOT...LOC 2356Z 277DEG 15KT 3463 7987
BACONThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:44 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 61 min |
| Aug 29, 9:39 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Robeson | 66 min |
| Aug 30, 12:40 AM EDT | Areal Flood Advisory | ILM | Pender | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.